Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 294, NWS Wichita, KS

June 20, 20115 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 20, 2011, 9:08 PM CDT for 5 counties in Kansas. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2011, 9:08 PM CDT (02:08 UTC)
Expired
Jun 20, 2011, 10:00 PM CDT
In force
52 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Chautauqua County, KS, Elk County, KS, Greenwood County, KS, Montgomery County, KS, Wilson County, KS

The radar

The Wichita radar (KICT), 124 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 9:34 PM CDTTSTM WND GST 70Chautauqua, KSALSO NICKEL SIZE HAIL.
Jun 20, 9:42 PM CDTHAIL 0.88Fredonia, KS30 TO 40 MPH WIND GUSTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 3:08 PM CDTTornado WatchSPC7 hr
Jun 20, 8:32 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2898 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2898 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

020 
WUUS53 KICT 210208
SVRICT
KSC019-049-073-125-205-210300-
/O.NEW.KICT.SV.W.0294.110621T0208Z-110621T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
908 PM CDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
  EASTERN ELK COUNTY IN SOUTHEAST KANSAS...
  EXTREME SOUTHEASTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...
  WESTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
  SOUTHERN WILSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 1000 PM CDT

* AT 905 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM FALL RIVER TO 6 MILES SOUTH OF ELK
  FALLS TO ELGIN...AND MOVING EAST AT 25 MPH. NICKEL SIZE HAIL MAY   
  ALSO ACCOMPANY THESE DAMAGING WINDS. THIS SEVERE THUNDERSTORM      
  WARNING REPLACES THE PREVIOUS WARNING IN EFFECT FOR THE WARNED     
  AREA.

* LOCATIONS IMPACTED INCLUDE...
  SEDAN...LONGTON...ELGIN...CHAUTAUQUA...HALE...PERU...FREDONIA...ELK
  CITY...HAVANA...CANEY...ALTOONA...NEODESHA...TYRO...NEW ALBANY...
  BUXTON...NIOTAZE...SYCAMORE...BOLTON AND INDEPENDENCE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

WIND DAMAGE WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3700 9652 3763 9625 3761 9557 3699 9580
TIME...MOT...LOC 0207Z 261DEG 23KT 3760 9600 3729 9615
          3702 9633
WIND...HAIL 60MPH 0.88IN

$$

JAKUB
4 follow-up statements
724 
WWUS53 KICT 210216
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
916 PM CDT MON JUN 20 2011

KSC019-049-073-125-205-210300-
/O.CON.KICT.SV.W.0294.000000T0000Z-110621T0300Z/
MONTGOMERY KS-GREENWOOD KS-CHAUTAUQUA KS-ELK KS-WILSON KS-
916 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WILSON...EASTERN ELK...CHAUTAUQUA...EXTREME SOUTHEASTERN GREENWOOD
AND WESTERN MONTGOMERY COUNTIES UNTIL 1000 PM CDT...

AT 915 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FALL RIVER TO 7 MILES SOUTH OF ELK FALLS TO ELGIN...MOVING EAST
AT 30 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  SEDAN...ELGIN...CHAUTAUQUA...HALE...PERU...FREDONIA...ELK CITY...
  HAVANA...ALTOONA...CANEY...NEODESHA...INDEPENDENCE...TYRO...NEW
  ALBANY...BUXTON...NIOTAZE...SYCAMORE...BOLTON AND INDEPENDENCE
  AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3700 9652 3763 9625 3761 9557 3699 9580
TIME...MOT...LOC 0216Z 272DEG 25KT 3760 9598 3728 9614
          3702 9631
WIND...HAIL 60MPH 0.88IN

$$
805 
WWUS53 KICT 210222
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
922 PM CDT MON JUN 20 2011

KSC019-049-073-125-205-210300-
/O.CON.KICT.SV.W.0294.000000T0000Z-110621T0300Z/
MONTGOMERY KS-GREENWOOD KS-CHAUTAUQUA KS-ELK KS-WILSON KS-
922 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WILSON...EASTERN ELK...CHAUTAUQUA...EXTREME SOUTHEASTERN GREENWOOD
AND WESTERN MONTGOMERY COUNTIES UNTIL 1000 PM CDT...

AT 919 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FALL RIVER TO 6 MILES NORTHWEST OF HALE TO ELGIN...MOVING EAST
AT 30 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  CHAUTAUQUA...HALE...PERU...FREDONIA...ELK CITY...HAVANA...
  ALTOONA...CANEY...NEODESHA...INDEPENDENCE...TYRO...BUXTON...
  NIOTAZE...SYCAMORE...BOLTON AND INDEPENDENCE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3700 9652 3763 9625 3761 9557 3699 9580
TIME...MOT...LOC 0222Z 272DEG 25KT 3760 9593 3728 9609
          3702 9626
WIND...HAIL 60MPH 0.88IN

$$

CARUSO
010 
WWUS53 KICT 210235
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
935 PM CDT MON JUN 20 2011

KSC019-049-073-125-205-210300-
/O.CON.KICT.SV.W.0294.000000T0000Z-110621T0300Z/
MONTGOMERY KS-GREENWOOD KS-CHAUTAUQUA KS-ELK KS-WILSON KS-
935 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WILSON...EASTERN ELK...CHAUTAUQUA...EXTREME SOUTHEASTERN GREENWOOD
AND WESTERN MONTGOMERY COUNTIES UNTIL 1000 PM CDT...

AT 933 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
FREDONIA TO ELK CITY TO PERU...MOVING EAST AT 35 MPH. NICKEL SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  HAVANA...ALTOONA...CANEY...NEODESHA...INDEPENDENCE...TYRO...
  SYCAMORE...BOLTON AND INDEPENDENCE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3700 9652 3763 9625 3761 9557 3699 9580
TIME...MOT...LOC 0235Z 272DEG 31KT 3759 9572 3727 9588
          3701 9605
WIND...HAIL 70MPH 0.88IN

$$

DUNTEN
332 
WWUS53 KICT 210259
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
959 PM CDT MON JUN 20 2011

KSC019-049-073-125-205-210307-
/O.EXP.KICT.SV.W.0294.000000T0000Z-110621T0300Z/
MONTGOMERY KS-GREENWOOD KS-CHAUTAUQUA KS-ELK KS-WILSON KS-
959 PM CDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WILSON...EASTERN
ELK...CHAUTAUQUA...EXTREME SOUTHEASTERN GREENWOOD AND WESTERN
MONTGOMERY COUNTIES WILL EXPIRE AT 1000 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
EASTERN CHAUTAUQUA...EASTERN WILSON AND MONTGOMERY COUNTIES UNTIL 
1100 PM CDT. 

LAT...LON 3700 9652 3763 9625 3761 9557 3699 9580
TIME...MOT...LOC 0257Z 272DEG 31KT 3758 9548 3726 9564
          3700 9582

$$

DUNTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:39 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 20, 6:39 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
639 PM CDT MON JUN 20 2011

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
FRONTAL BOUNDARY EXTENDED FROM NORTH CENTRAL KANSAS SOUTHWARD TO
NEAR A HILLSBORO TO WICHITA TO SOUTH HAVEN LINE.
THUNDERSTORMS...PRODUCING VERY STRONG WINDS AND HAIL...HAD FORMED
ALONG THE FRONT. THIS BOUNDARY ALONG WITH THE THUNDERSTORMS WILL
MOVE THROUGH SOUTHEAST KANSAS THIS EVENING AFFECTING THE KCNU TAF
SITE BY 02Z. THUNDERSTORMS SHOULD BE OUT OF THE AREA BY 07Z.

SURFACE LOW PRESSURE SYSTEM WILL MOVE INTO SOUTH CENTRAL NEBRASKA
RESULTING IN WEST TO NORTHWEST WINDS GUSTING TO 35 KTS ACROSS
CENTRAL KANSAS AFTER 09Z.

&&

.PREV DISCUSSION... /ISSUED 231 PM CDT MON JUN 20 2011/

DISCUSSION...

MAIN FORECAST CONCERN: SEVERE WEATHER POTENTIAL LATE THIS AFTERNOON
INTO TONIGHT.

TONIGHT:
STRONGLY UNSTABLE AIRMASS WILL BE IN PLACE THIS AFTERNOON/EVENING
AHEAD OF DRYLINE WITH MLCAPES OF 2,500-4,000 J/KG. PACIFIC FRONT
SHOULD BE CATCHING UP TO THE DRYLINE ALONG THE I-135 CORRIDOR
TOWARD 4PM-5PM. MID-LEVEL COOLING CATCHING UP TO THE FRONT/DRYLINE
AND DECENT THETA-E CONVERGENCE ALONG THE BOUNDARY SHOULD PROMOTE
THE DEVELOPMENT OF SEVERE THUNDERSTORMS ON THE DRYLINE/FRONT.
STRENGTHENING DEEP LAYER SHEAR WILL BE MAINLY PARALLEL TO THE
FRONT WITH A SLIGHTLY GREATER ANGLE NEAR THE OKLAHOMA BORDER.
THEREFORE WE EXPECT SEVERE THUNDERSTORMS TO DEVELOP IN AN AXIS
ROUGHLY ALONG OR JUST EAST OF I-135 BY LATE AFTERNOON...WITH THIS
STORM ACTIVITY EVENTUALLY CONGEALING INTO A BROKEN-SOLID QUASI-
LINEAR BAND...TRANSLATING SLOWLY EASTWARD ACROSS THE FLINT HILLS
AND SOUTHEAST KS THIS EVENING. VERY LARGE HAIL AND SIGNIFICANT
WIND DAMAGE POTENTIAL WILL BE THE PRIMARY THREATS FROM THIS BAND
OF STORMS. LOW-LEVEL WINDS BACK TO SOUTHEASTERLY EARLY THIS
EVENING IN SOUTHEAST KS AS LCL HEIGHTS LOWER...SO THERE WILL BE AT
LEAST A SMALL POSSIBILITY OF A TORNADO THERE. THE BULK OF THE
MESOSCALE CONVECTIVE SYSTEM SHOULD SHIFT EASTWARD OUT OF
SOUTHEASTERN KS AFTER MIDNIGHT AS THE 850 FLOW/MOISTURE TRANSPORT
VEERS OUT. CURRENT WIND ADVISORY REASONABLE WITH LITTLE ADJUSTMENT
NEEDED AT THIS TIME.

TUESDAY-THURSDAY:
THE UPPER LEVEL STORM SYSTEM WILL BE SLOW TO MOVE OUT OF THE UPPER
MIDWEST TO THE GREAT LAKES DURING THIS PERIOD. THERE WILL BE A
LINGERING SMALL CHANCE OF SHOWERS/THUNDERSTORMS IN THE FAR SOUTHEAST
COUNTIES UNTIL THE FRONT MOVES OUT TUESDAY EVENING...AND IN THE
WRAP-AROUND MOISTURE AREA OVER OUR NORTHWESTERN-MOST COUNTIES.
OTHERWISE...LINGERING GUSTY NORTHWEST WINDS TUESDAY INTO WEDNESDAY
BEHIND THE DEPARTING STRONG STORM SYSTEM. A RETURN TO MORE SEASONAL
TEMPERATURES IS EXPECTED DURING THIS 3 DAY PERIOD.

FRIDAY-MONDAY:
UPPER RIDGING WILL DEVELOP OVER THE SOUTHERN TIER STATES INTO THIS
WEEKEND...WITH THE FASTER WESTERLIES ALOFT OVER THE NORTHERN STATES.
THIS WILL LEAVE OUR AREA IN A MAINLY WEAK ZONAL FLOW ALOFT PATTERN
WITH THE POTENTIAL FOR WEAK EMBEDDED DISTURBANCES. THE RESULTANT LEE
TROUGHING WILL DRAW LOW-LEVEL MOISTURE/INSTABILITY NORTHWARD INTO
THE CENTRAL PLAINS. AT LEAST LOW THUNDERSTORM CHANCES WILL RETURN TO
THE FORECAST INTO THIS WEEKEND...WITH RELATIVELY HIGHER
PROBABILITIES IN OUR NORTHEASTERN COUNTIES GIVEN THE NW-SE ORIENTED
MID-LEVEL BAROCLINIC ZONE.

JMC

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN FORECAST PROBLEM REMAINS CONVECTION. DRYLINE HAS MADE IT TO
K9K7 TO P28. WINDS AHEAD OF THE DRYLINE ARE 18030G40KTS...WEST OF
IT THEY ARE 24020G30KTS.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE BETWEEN
21Z AND 22Z. THIS WILL AFFECT KCNU LATER THIS EVENING BY 6 TO 8
PM. THERE IS A GREAT DEAL OF UNCERTAINTY WHETHER KICT...KHUT...AND
KSLN WILL GET INTO ANY OF THE ACTIVITY. LOOKS LIKE NOW THEY MAY
DEVELOP JUST ALONG OR EAST OF THOSE SITES.

THE STORMS SHOULD EXIT KANSAS BY 5Z. WINDS WILL BECOME WESTERLY
BEHIND THE COLD FRONT OVERNIGHT.

CIGS SHOULD BE VFR EXCEPT IN THE STRONG TO SEVERE THUNDERSTORMS.

COOK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    65  85  61  88 /  30  10  10  10
HUTCHINSON      63  84  60  89 /  30  10  10  10
NEWTON          64  83  60  86 /  40  10  10  10
ELDORADO        63  83  59  86 /  70  10  10  10
WINFIELD-KWLD   66  87  62  90 /  60  10  10  10
RUSSELL         59  81  58  86 /  30  20  20   0
GREAT BEND      60  82  57  88 /  20  10  10   0
SALINA          63  82  60  85 /  30  20  20  10
MCPHERSON       63  83  60  86 /  30  10  10  10
COFFEYVILLE     69  87  64  87 /  70  20  20  10
CHANUTE         67  85  61  84 /  70  20  20  10
IOLA            67  85  61  83 /  70  20  20  10
PARSONS-KPPF    67  85  61  86 /  70  20  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 20, 3:43 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
343 PM CDT MON JUN 20 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-212045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
343 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON
ROUGHLY ALONG THE I-135 CORRIDOR. THE STORMS ARE EXPECTED TO MERGE
INTO A LINEAR BAND OF STORMS BY EARLY EVENING...WITH THE LINE
MOVING SLOWLY ACROSS THE FLINT HILLS AND SOUTHEASTERN KANSAS THIS
EVENING. THE PRIMARY THREATS WILL BE VERY LARGE HAIL TO 2 INCHES
OR GREATER IN DIAMETER AND DAMAGING WIND GUSTS TO 80 MPH. IN
ADDITION...A BRIEF TORNADO OR TWO WILL BE POSSIBLE INTO MID
EVENING ACROSS THE FLINT HILLS AND SOUTHEASTERN KANSAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LINGERING THUNDERSTORMS ARE POSSIBLE TUESDAY ACROSS CENTRAL AND
FAR SOUTHEASTERN KANSAS. A FEW STRONG STORMS ARE POSSIBLE IN THE
FAR SOUTHEAST WITH GUSTY WINDS AND HAIL.

CHANCES FOR THUNDERSTORMS WILL RETURN IN THE FORECAST FROM
THURSDAY NIGHT THROUGH SUNDAY. STRONG STORMS WILL BE A
POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND
EVENING ALONG AND EAST OF THE INTERSTATE 135 CORRIDOR.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC

In the hours before

Local storm report, Jun 20, 8:37 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
837 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             W GRENOLA               37.35N 96.45W
06/20/2011  M0.75 INCH       ELK                KS   EMERGENCY MNGR

&&

SULLIVAN
Local storm report, Jun 20, 8:38 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
838 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             5 W HOWARD              37.46N 96.35W
06/20/2011  E0.75 INCH       ELK                KS   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL AND 50 TO 60 MPH WINDS.

&&

SGS
Local storm report, Jun 20, 8:39 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
839 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     TSTM WND GST     5 W HOWARD              37.46N 96.35W
06/20/2011  E60 MPH          ELK                KS   TRAINED SPOTTER

            50 TO 60 MPH WIND GUSTS.

&&

SGS
Local storm report, Jun 20, 8:47 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
847 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     DOUGLASS                37.52N 97.01W
06/20/2011                   BUTLER             KS   AMATEUR RADIO

            5 INCH LIMBS DOWN AT 5TH AND FOREST. ALSO SOME HALF
            DOLLAR SIZE HAIL.

&&

BDK
Local storm report, Jun 20, 9:01 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
901 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     HAIL             CEDAR VALE              37.11N 96.50W
06/20/2011  E1.00 INCH       CHAUTAUQUA         KS   TRAINED SPOTTER

            MOSTLY NICKEL SIZE HAIL, ALSO 45MPH WINDS.

&&

SULLIVAN
Local storm report, Jun 20, 9:04 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
904 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     HAIL             CEDAR VALE              37.11N 96.50W
06/20/2011  E0.75 INCH       CHAUTAUQUA         KS   TRAINED SPOTTER

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:05 PM CDTWind AdvisoryICTBarton, Ellsworth, Lincoln, Rice, Russell, Saline8 hr
Jun 20, 7:24 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood66 min
Jun 20, 7:38 PM CDTSevere Thunderstorm WarningICTButler, Chautauqua, Cowley, Elk, Greenwood52 min
Jun 20, 8:13 PM CDTSevere Thunderstorm WarningICTGreenwood47 min
Jun 20, 8:26 PM CDTSevere Thunderstorm WarningICTButler, Chautauqua, Cowley, Elk, Greenwood49 min
Jun 20, 8:48 PM CDTSevere Thunderstorm WarningICTGreenwood, Wilson, Woodson57 min
Jun 20, 9:38 PM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson, Woodson82 min
Jun 20, 9:51 PM CDTSevere Thunderstorm WarningICTChautauqua, Labette, Montgomery, Neosho, Wilson69 min
Jun 21, 3:27 AM CDTWind AdvisoryICTBarton, Ellsworth, Lincoln, Russell14 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.